Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 166, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 12, 2014, 4:36 PM EDT for Caswell County, North Carolina. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 12, 2014, 5:45 PM EDT
- In force
- 69 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS51 KRNK 122036
SVRRNK
NCC033-122145-
/O.NEW.KRNK.SV.W.0166.140812T2036Z-140812T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 436 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DANVILLE AIRPORT TO NEAR CAMP SPRINGS...MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
BETHEL...
JERICHO...
PROSPECT HILL...
AND CAMP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7953 3654 7951 3654 7914 3653 7914
3624 7916
TIME...MOT...LOC 2036Z 252DEG 26KT 3656 7933 3630 7958
HAIL...<.75IN
WIND...60MPH
$$
163 follow-up statements
458
WWUS51 KRNK 122058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT TUE AUG 12 2014
NCC033-122145-
/O.CON.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/
CASWELL NC-
458 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR
CASWELL COUNTY...
AT 458 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILTON TO NEAR JERICHO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
JERICHO...
PROSPECT HILL...
PROVIDENCE...
AND MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7950 3654 7938 3654 7914 3653 7914
3624 7916
TIME...MOT...LOC 2058Z 266DEG 23KT 3655 7925 3623 7938
HAIL...<.75IN
WIND...60MPH
$$
16966 WWUS51 KRNK 122115 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 515 PM EDT TUE AUG 12 2014 NCC033-122145- /O.CON.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/ CASWELL NC- 515 PM EDT TUE AUG 12 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHEASTERN CASWELL COUNTY... AT 514 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SEMORA TO NEAR PROSPECT HILL...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... JERICHO... PROSPECT HILL... TOPNOT... SEMORA... AND LEASBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. BE CAREFUL WHEN DRIVING IN HEAVY RAIN...AND DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3625 7941 3653 7914 3624 7916 TIME...MOT...LOC 2114Z 261DEG 27KT 3653 7909 3621 7922 HAIL...<.75IN WIND...60MPH $$ 16
689
WWUS51 KRNK 122141
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE AUG 12 2014
NCC033-122149-
/O.EXP.KRNK.SV.W.0166.000000T0000Z-140812T2145Z/
CASWELL NC-
541 PM EDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN CASWELL COUNTY WILL EXPIRE AT 545 PM EDT...
THE STRONGEST PART OF THE LINE OF STORMS WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS THROUGH 5 PM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3625 7941 3653 7914 3624 7916
TIME...MOT...LOC 2138Z 252DEG 26KT 3653 7909 3621 7922
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:05 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 12, 4:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT TUE AUG 12 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA EARLY TONIGHT...PROVIDING SHOWERS AND A FEW THUNDERSTORMS. PASSAGE OF THE FRONT WILL SIGNAL A CHANGE IN AIRMASS...AN EXTENDED PERIOD OF DRY WEATHER FROM WEDNESDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 321 PM EDT TUESDAY... THE WEDGE IS ERODING QUICKLY ACROSS THE AREA BUT STILL REMAINS ACROSS THE ROANOKE AND SOUTHERN SHENANDOAH VALLEYS THIS AFTERNOON. THIS PART OF THE WEDGE MAY LINGER UNTIL 6PM. OUTSIDE OF THE WEDGE...SKIES BREAKING WITH CUMULUS CLOUDS FORMING. THERE IS A LINE OF CONVECTION MOVING EAST ALONG THE VA/NC BORDER. CAPE VALUES ARE AROUND 1500 J/KG WITH ONLY A FEW STORMS PRODUCING LIGHTNING. WITH DEW POINTS IN THE LOWER 70S AND DIFFERENTIAL HEATING...THESE STORMS COULD BECOME STRONGER THROUGH THE REST OF THE AFTERNOON. STRONG WIND GUSTS THE PRIMARY THREAT. WE WILL ALSO NEED TO WATCH STORMS TRACKING ALONG ERODING WEDGE/WARM FRONT BOUNDARY FOR ANY QUICK SPIN-UPS. THE COLD FRONT AND ASSOCIATED CONVECTION IS TRACKING ACROSS WV/KY AT 3P. THIS NARROW BAND OF CONVECTION IS EXPECTED TO ENTER BLUEFIELD/RICHLANDS AREA AND SE WV AROUND 6P AND MOVE EASTWARD TO THE PIEDMONT AROUND 11P. RICH DEW POINTS AND SLIGHTLY MODEST DCAPE COULD BRING SCATTERED STRONG STORMS TO THE MOUNTAINS THIS EVENING AND POSSIBLY AREAS NORTH OF HIGHWAY 460 EAST OF THE BLUE RIDGE (ROA- LYH NORTH) LATE THIS EVENING. THE COLD FRONT ENTERS THE WEST THIS EVENING WITH WINDS SHIFTING TO THE WEST BY 10P ACROSS THE MOUNTAINS. BY 2AM...THE FRONT WILL EXIT RNK PIEDMONT. ANY CHANCES FOR SHOWERS WILL DECREASE QUICKLY THROUGH THIS EVENING...BUT COULD SEE A FEW REENTER SOUTHEASTERN WEST VIRGINIA AS THE UPPER LEVEL TROUGH AXIS PIVOTS ACROSS THE OHIO VALLEY. THIS TROUGH AXIS WILL BE EAST OF THE APPALACHIANS BY SUNRISE WEDNESDAY. NORTHWEST FLOW WITH TRAJECTORIES FROM THE GREAT LAKES WILL KEEP LOW CLOUDS BANKED UP AGAINST WESTERN SLOPES THROUGH MUCH OF THE DAY WEDNESDAY...WHILE EVERYONE ELSE WILL SEE SUNSHINE. THIS UPSLOPE FLOW MAY PRODUCE DRIZZLE FROM TIME TO TIME DURING THE DAY. THESE CLOUDS WILL ERODE FROM SOUTH TO NORTH ONCE THE DEW POINT FRONT TRACKS ACROSS THE REGION LATE WEDNESDAY AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 330 PM EDT TUESDAY... WINTERLIKE PATTERN WED-THU BEHIND THE DEPARTING COLD FRONT EARLY WED AS DEEP UPPER TROUGH DIGS INTO THE EASTERN GREAT LAKES/NORTHEAST U.S. THIS HAS BEEN A COMMON OCCURRENCE THROUGHOUT THIS COOL SUMMER IN THE EAST. 850MB TEMPS DROP TO AROUND +9C IN THE NORTHERN AREAS TO AROUND +11C IN THE SOUTHERN PARTS OF THE CWA. WHILE AREAS EAST OF THE ALLEGHANYS WILL SEE DOWNSLOPE WINDS AND DRYING AND THE FIRST SUNSHINE IN SEVERAL DAYS LOW-LEVEL CAA AND UPSLOPE WINDS WILL KEEP CLOUDS IN SOLID ACROSS EASTERN WV DOWN INTO FAR SW VA...CONDITIONS LINGERING THROUGH WEDNESDAY NIGHT. ALL OF THE MODELS ARE IN GOOD AGREEMENT THU-FRI...1020MB CANADIAN HIGH PRESSURE SETTLING ACROSS THE REGION FROM THE NORTHWEST WHILE THE UPPER TROUGH REMAINS IN PLACE ACROSS THE NORTHEAST U.S./SOUTHEAST CANADA. COOLEST OF THE AIRMASS IS EXPECTED TO PASS OVHD WED-THUR...FOLLOWED BY WARMING TEMPERATURES FRIDAY AS 500MB HEIGHTS SLOWLY BUILD INTO THE 582DM RANGE AND 850MB TEMPS WILL CREEP INTO THE +12C TO +14C RANGE BY FRI. WITH LESS FAVORABLE UPSLOPE AND MID- LEVEL WAA...ANY UPSLOPE -SHRA WILL DISSIPATE WED EVENING AND CLOUDS SHOULD ALSO DISSIPATE IN THESE AREAS OVERNIGHT WED. THIS WILL LEAVE THE REGION WITH MOSTLY SUNNY SKIES FOR THU. MIN TEMPS WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE CWA AS THE AIR MASS DRIES AND EFFECTIVE RADIATIONAL COOLING TAKES PLACE AT NIGHT. MAX TEMPS WILL SLOWLY EDGE CLOSER TO NORMAL FRIDAY...BUT REMAIN BELOW NORMAL TO CLOSE OUT THE WORK WEEK. ALL OF THE MODELS SUPPORT A WEAK FRONT TO PASS THROUGH THE AREA LATE THURSDAY...BUT THIS FRONT LOOKS TO BE DRY. THIS COULD RESULT IN A BRIEF SETBACK IN THE WARMUP FOR FRI...BUT ABUNDANT SUNSHINE AND GENERAL WARMING AT 850 SHOULD STILL LEAVE MAX TEMPS WARMER THAN WED-THU. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 400 PM EDT TUESDAY... THE WEEKEND LOOKS DRY. THE EASTERN LONG WAVE TROUGH WEAKENS AND BEGINS TO LIFT AWAY FROM THE MID ATLANTIC. THIS IS EXPECTED TO YIELD RISING HEIGHTS AND WARMING THICKNESSES. MODEL DISPARITIES BEGIN TO EVOLVE EARLY NEXT WEEK...GENERALLY REVOLVING AROUND TIMING...TRACK...AND INTENSITY OF SHORT WAVES TRAVELING DOWN THE BACK SIDE OF THE NE U.S./SOUTHEAST CANADIAN UPPER TROUGH...WHICH WILL BE GRADUALLY LIFTING OUT OVER THE WEEKEND. OVERALL...THE AREA WILL REMAIN IN NW FLOW INTO EARLY NEXT WEEK. DID NOT STRUGGLE MUCH WITH THE DETAILS OTHER THAN TO TREND THE TEMPERATURES WARMER AND A LITTLE WETTER TO START OFF NEXT WEEK. THERE WAS ENOUGH CONSENSUS AMONG THE EXTENDED MODELS ALONG WITH INCREASING MOISTURE AND INSTABILITY TO INTRODUCE SLIGHT CHANCE POPS FOR DIURNAL DEEP CONVECTION WEST OF THE BLUE RIDGE FOR SUNDAY...THEN AREAWIDE MONDAY AND TUESDAY. OVERALL...THE MAIN THEME NEXT WEEK WILL BE A FORECAST THAT WILL TREND CLOSER TO AUGUST NORMALS WITH RESPECT TO TEMPERATURES... 500MB HEIGHTS INCHING BACK CLOSER TO 590DM AND 850MB TEMPS CLOSE TO 20C. THIS SHOULD RESULT IN MORE WIDESPREAD 80S THAN WE HAVE SEEN IN OVER A WEEK. MIN TEMPS WILL ALSO CREEP UPWARD...MINS NO LOWER THAN THE 60S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 115 PM EDT TUESDAY... COOL WEDGE FINALLY BREAKING THIS AFTERNOON BUT MAY NOT CLEAR KLYH UNTIL 5P-6P. KLYH MAY KEEP LIFR CEILINGS THROUGH THIS TIME. A LINE OF PREFRONTAL CONVECTION MARKS THE END OF THE WEDGE AS IT ROLLS OFF THE BLUE RIDGE AND SPREADS EAST THROUGH THE AFTERNOON. CEILINGS LIKELY TO BOUNCE TO VFR BUT COULD TEMPORARY DROP TO MVFR FROM TIME TO TIME THIS AFTERNOON AND EVENING. ANOTHER LINE OF CONVECTION WILL ACCOMPANY THE COLD FRONT LATE THIS EVENING 7P- 11P. ANY STRONG CONVECTION WILL WANE DURING THIS TIME BUT COULD DISRUPT TRAFFIC WITH LOWERING CEILINGS. DRIER CONDITIONS WILL FOLLOW THE PASSING OF THE COLD FRONT TONIGHT. MOIST NORTHWEST FLOW WILL KEEP MVFR CLOUDS BANKED UP AGAINST WESTERN SLOPES THROUGH MUCH OF WEDNESDAY. HIGH PRESSURE WILL CLEAR ALL SKIES WEDNESDAY NIGHT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...RCS SHORT TERM...PM/RAB LONG TERM...PM/RAB AVIATION...JH/RCS
Hazardous weather outlook, Aug 12, 3:31 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT TUE AUG 12 2014 NCZ004>006-VAZ023-024-033>035-043>047-058-059-131945- STOKES-ROCKINGHAM-CASWELL-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 331 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODIC BANDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR INTO EARLY THIS EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING DAMAGING WIND GUSTS. VERY HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-022-032-WVZ042>045-131945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 331 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY RESULT IN LOCALLY HEAVY RAINFALL THAT COULD PRODUCE LOCALIZED FLOODING THROUGH THIS EVENING. IN ADDITION...ISOLATED STRONG TO SEVERE STORMS CONTAINING STRONG WINDS MAY OCCUR AS THE COLD FRONT PASSING OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 12:36 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 PM EDT TUE AUG 12 2014
VAZ016-017-032-033-121715-
FRANKLIN VA-FLOYD VA-PATRICK VA-CARROLL VA-
1236 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
FLOYD COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM BETWEEN FLOYD AND
HILLSVILLE...MOVING TO THE EAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FERRUM...
FLOYD...
WILLIS...
WOOLWINE...
AND BOONES MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3661 8065 3696 8049 3717 7985 3679 8004
3678 8010 3670 8008 3666 8010
TIME...MOT...LOC 1630Z 255DEG 20KT 3690 8038
PMSpecial weather statement, Aug 12, 3:16 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT TUE AUG 12 2014
NCZ004-005-VAZ043-044-122015-
ROCKINGHAM NC-STOKES NC-HENRY VA-PITTSYLVANIA VA-
316 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH VERY HEAVY DOWNPOURS ALONG A LINE
EXTENDING FROM NEAR RIDGEWAY TO NEAR KING...MOVING TO THE EAST AT
25 MPH.
*
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
EDEN...
WENTWORTH...
MADISON...
AND AXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3626 8035 3668 7977 3666 7933 3654 7948
3654 7951 3652 7951 3625 7985
TIME...MOT...LOC 1911Z 257DEG 22KT 3660 7985 3624 8034
MBSSpecial weather statement, Aug 12, 4:17 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT TUE AUG 12 2014
NCZ006-VAZ044-122100-
CASWELL NC-PITTSYLVANIA VA-
417 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTH CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM NEAR DANVILLE AIRPORT TO NEAR PELHAM...MOVING TO THE NORTH AT
5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
GATEWOOD...
PELHAM...
RINGGOLD...
AND DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3651 7952 3654 7951 3654 7953 3659 7956
3667 7924 3654 7926 3648 7950
TIME...MOT...LOC 2012Z 185DEG 3KT 3658 7934 3653 7946
MBSSpecial weather statement, Aug 12, 4:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT TUE AUG 12 2014
NCZ006-122115-
CASWELL NC-
427 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR YANCEYVILLE...MOVING TO THE NORTHEAST AT
20 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
YANCEYVILLE...
HAMER...
TOPNOT...
AND QUICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3641 7953 3642 7952 3654 7936 3654 7914
3640 7915 3631 7941
TIME...MOT...LOC 2025Z 232DEG 17KT 3639 7939
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:16 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Aug 12, 3:56 PM EDT | Areal Flood Advisory | RNK | Rockingham | 6 hr |
| Aug 12, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 57 min |
| Aug 12, 4:27 PM EDT | Special Weather Statement | RNK | Caswell | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.